Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



On Fourier transforms of functions of the R. Nevanlinna class in the half-plane

Author: F. A. Shamoyan
Translated by: A. Plotkin
Original publication: Algebra i Analiz, tom 20 (2008), nomer 4.
Journal: St. Petersburg Math. J. 20 (2009), 665-680
MSC (2000): Primary 30D50
Published electronically: June 2, 2009
MathSciNet review: 2473749
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a function holomorphic in the upper half-plane and belonging to the Nevanlinna class $ N(\mathbb{C}_+)$. Assume that

$\displaystyle \limsup\limits_{y \to +\infty} \frac{\ln\vert f(iy)\vert}{y} \le 0 $

and that the boundary values of $ f$ on the real axis lie in $ L^1(\mathbb{R})$. It is shown that if $ \vert\widehat{f}(x)\vert\le\frac{1}{\lambda(\vert x\vert)}$, $ x\in{\mathbb{R}_-}$, where $ \widehat{f}$ is the Fourier transform of $ f$ and $ \lambda$ is a logarithmically convex positive function on $ {\mathbb{R}_+}$, then the condition $ \int_{1}^{+\infty}\frac{\ln \lambda(x)}{x^{3/2}} dx=+\infty$ implies that $ \widehat{f}(x)=0$ for all $ x\in{\mathbb{R}_-}$. Conversely, if one of the conditions listed above fails, then there exists $ f\in N(\mathbb{C}_+) \cap L^1(\mathbb{R})$ with $ \widehat{f}(x)\ne 0$, $ x\in{\mathbb{R}_-}$.

References [Enhancements On Off] (What's this?)

  • 1. Kenneth Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Inc., Englewood Cliffs, N. J., 1962. MR 0133008
  • 2. Peter L. Duren, Theory of 𝐻^{𝑝} spaces, Pure and Applied Mathematics, Vol. 38, Academic Press, New York-London, 1970. MR 0268655
  • 3. F. A. Shamoyan, On Fourier transform of functions of bounded type, Scientific Conference Dedicated to the Academician I. G. Petrovskiĭ Centenary: Thesis, Bryansk. Gos. Univ., Bryansk, 2001, pp. 27-28. (Russian)
  • 4. S. Mandelbrojt, Séries adhérentes, régularisation des suites, applications, Gauthier-Villars, Paris, 1952 (French). MR 0051893
  • 5. Jean-Pierre Kahane and Yitzhak Katznelson, Sur le comportement radial des fonctions analytiques, C. R. Acad. Sci. Paris Sér. A-B 272 (1971), A718–A719 (French). MR 0277721
  • 6. F. A. Shamoyan, Characterization of the rate of decrease of the Fourier coefficients of functions of bounded type and of a class of analytic functions with infinitely differentiable boundary values, Sibirsk. Mat. Zh. 36 (1995), no. 4, 943–953, v (Russian, with Russian summary); English transl., Siberian Math. J. 36 (1995), no. 4, 816–826. MR 1367262,
  • 7. Lars Hörmander, An introduction to complex analysis in several variables, 3rd ed., North-Holland Mathematical Library, vol. 7, North-Holland Publishing Co., Amsterdam, 1990. MR 1045639
  • 8. M. M. Dzhrbashyan and A. È. Dzhrbashyan, Integral representation for certain classes of analytic functions in the half plane, Dokl. Akad. Nauk SSSR 285 (1985), no. 3, 547-550; English transl., Soviet Math. Dokl. 32 (1985), no. 3, 727-730. MR 0821337 (87d:30042)
  • 9. N. Bourbaki, Éléments de mathématique. I: Les structures fondamentales de l’analyse. Livre IV: Fonctions d’une variable réelle (théorie élémentaire). Chapitres 1, 2 et 3: Dérievées. Primitives et intégrales. Fonctions élémentaires, Deuxième édition. Actualités Sci. Indust., No. 1074, Hermann, Paris, 1958 (French). MR 0151354
  • 10. Raymond E. A. C. Paley and Norbert Wiener, Fourier transforms in the complex domain, American Mathematical Society Colloquium Publications, vol. 19, American Mathematical Society, Providence, RI, 1987. Reprint of the 1934 original. MR 1451142
  • 11. J. Garnett, Bounded analytic functions, Pure Appl. Math., vol. 96, Acad. Press, Inc., New York-London, 1981. MR 0628971 (83g:30037)
  • 12. M. M. Džrbašyan, On asymptotic approximation by entire functions in a half plane, Dokl. Akad. Nauk SSSR (N.S.) 111 (1956), 749–752 (Russian). MR 0086177
  • 13. S. N. Mergelyan, Weighted approximations by polynomials, Uspehi Mat. Nauk (N.S.) 11 (1956), no. 5(71), 107–152 (Russian). MR 0083614
  • 14. N. I. Ahiezer, \cyr Lektsii po teorii approksimatsii, Second, revised and enlarged edition, Izdat. “Nauka”, Moscow, 1965 (Russian). MR 0188672
    N. I. Achieser, Theory of approximation, Dover Publications, Inc., New York, 1992. Translated from the Russian and with a preface by Charles J. Hyman; Reprint of the 1956 English translation. MR 1217081
  • 15. Baltasar R.-Salinas, Functions with null moments, Rev. Acad. Ci. Madrid 49 (1955), 331–368 (Spanish). MR 0080174

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 30D50

Retrieve articles in all journals with MSC (2000): 30D50

Additional Information

F. A. Shamoyan
Affiliation: Bryansk State University, 241050 Bryansk, Russia

Keywords: Function of bounded characteristic, Fourier transform.
Received by editor(s): July 5, 2007
Published electronically: June 2, 2009
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society